Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 15, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 20, 2001, 6:50 PM EDT for Fayette County, Pennsylvania. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2001, 6:50 PM EDT (22:50 UTC)
- Expired
- Jun 20, 2001, 8:45 PM EDT
- In force
- 115 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Fayette County, PA
The radar
The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 202255 FFWPBZ PAC051-210045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 650 PM EDT WED JUN 20 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... FAYETTE COUNTY IN PENNSYLVANIA * UNTIL 845 PM EDT * AT 650 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER THE UNIONTOWN AREA. MORE HEAVY RAIN WILL BE ON THE WAY THROUGH 800 PM. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TOj HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 2:35 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 20, 2:35 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 235 PM EDT WED JUN 20 2001 A WEAK FRONTAL BOUNDARY APPROACHING TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. FRONTAL BOUNDARY EXPECTED TO STALL OVER THE CWA BRINGING A THREAT OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY NIGHT. HIGH PRESSURE WILL BEGIN TO BUILD IN SATURDAY BRINGING DRY CONDITIONS TO THE AREA OVER THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT WEEK. MRF SHOWS NEXT CHANCE FOR PRECIP WILL THE MIDDLE OF NEXT WEEK. JMP .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.